Vol. 65, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Characterizations of some C-embedded subspaces of βN

R. Grant Woods

Vol. 65 (1976), No. 2, 573–579
Abstract

Let K be a compact F-space such that |C(K)| = 2ω. Using the continuum hypothesis we characterize those subspaces of K that are C-embedded in K. We also characterize the class of extremally disconnected Tychonoff spaces of countable cellularity. As corollaries of these theorems, using various set-theoretic hypotheses we characterize the C-embedded, and the extremally disconnected C-embedded, subspaces of βN.

Mathematical Subject Classification 2000
Primary: 54D35
Secondary: 54C45
Milestones
Received: 7 January 1976
Revised: 12 April 1976
Published: 1 August 1976
Authors
R. Grant Woods